MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of a retrospective review of optical signal issues, per fda recommendation.The investigation of the optical signal issue has been completed.According to the clinical, two hours after beginning impella rp support, frequent suction and placement signal not reliable alarms were recorded.No attempts were made to resolve the issue and the patient remained on support for another five days until the pump was removed.No product was returned for a visual inspection.Data log analysis confirmed the presence of suction and placement signal not reliable alarms.The most likely cause of the optical signal issue was patient condition related.A review of the device history record (dhr) for the suspect product, and historical complaint data was conducted.This review revealed that the product met all manufacturing release criteria, and no product deficiencies were identified at the time the product was manufactured and released to the customer.All pertinent information available to abiomed has been submitted at this time.
 
Event or Problem Description
The complainant reported that an impella rp pump was implanted to support a patient experiencing acute myocardial infarction and cardiogenic shock.During support, the placement signal was lost.Despite this, the patient remained hemodynamically stable and continued to receive effective support from the pump.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key22997992
Report Number1220648-2025-31300
Device Sequence Number8868959
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(10)2024363980(17)250630
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberIMPELLA RP
Device Catalogue Number0046-0035
Device Lot Number2024363980
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOMATED IMPELLA CONTROLLER
Patient Age78 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American